MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.0MM X 10MM CTX SCR T6 S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.0MM X 10MM CTX SCR T6 S-T; PLATE, FIXATION, BONE
Model Number 72402010N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a trauma surgery, the head of an evos screw broke off, while inside the patient.An s&n backup was available.Surgery was not delayed.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, based on the limited information provided, the root cause of the reported breakage could not be determined.The evos screws are implantable so biocompatibility is not an issue.The patient impact beyond possible micro-motion and/or migration, and local irritation/discomfort, cannot be determined for the retained broken pieces.No further medical assessment can be rendered at this time.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include excessive forces applied to implant and surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Additional information: d3 and g1.

Brand Name
EVOS 2.0MM X 10MM CTX SCR T6 S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10513956
Report Number1020279-2020-04504
Device Sequence Number3656118
Product Code HRS
UDI-Device Identifier00885556442197
UDI-Public00885556442197
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72402010N
Device Catalogue Number72402010N
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date07/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;